Alert archive / Ohio / Coastal Flood Statements in 2007
Coastal Flood Statement 1, NWS Cleveland, OH
NWS Cleveland, OH issued this coastal flood statement at Feb 13, 2007, 2:45 PM EST for Lucas County, Ottawa County, Sandusky County, Ohio. It took effect at Feb 13, 2007, 10:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2007, 2:45 PM EST (19:45 UTC)
- In effect from
- Feb 13, 2007, 10:00 PM EST
- Expired
- Feb 14, 2007, 10:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
Counties Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 111 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS41 KCLE 131945 CFWCLE COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 245 PM EST TUE FEB 13 2007 ...LAKE SHORE FLOODING POSSIBLE TONIGHT... .A STORM SYSTEM ORIGINATING FROM THE OKLAHOMA PAN HANDLE WILL CONTINUE TO MOVE NORTHEAST AND DEEPEN RAPIDLY. THE STORM IS EXPECTED TO MOVE ACROSS SOUTHERN OHIO AND WEST VIRGINIA DURING THE NEXT 24 HOURS. OHZ003-007-008-140345- /O.NEW.KCLE.CF.S.0001.070214T0300Z-070214T1500Z/ LUCAS-OTTAWA-SANDUSKY- 245 PM EST TUE FEB 13 2007 GALE FORCE NORTHEAST WINDS AT 40 TO 45 MPH ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND CONTINUE THROUGH THE NIGHT OVER LAKE ERIE. THE STRONG WINDS WILL CAUSE WATER LEVELS ON LAKE ERIE TO RISE IN THE WESTERN BASIN EVEN THOUGH THE LAKE IS MOSTLY ICE COVERED. THERE IS THE POSSIBILITY THAT AS THE WATER LEVEL RISES...ICE COULD BEGIN TO BREAK APART AND BE PUSHED ON SHORE PRODUCING SHORELINE DAMAGE. THE RISING WATER COULD ALSO CAUSE SOME FLOODING IN AREAS PRONE TO THE EFFECTS OF HIGH WATER...INCLUDING POINT PLACE IN TOLEDO...LAKE SHORE DRIVE IN JERUSALEM TOWNSHIP...METZGER MARSH STATE WILDLIFE AREA TO CRANE CREEK STATE PARK IN LUCAS COUNTY. SOME FLOODING AND ICE PROBLEMS ARE ALSO POSSIBLE IN OTTAWA COUNTY AT PEBBLE BEACH AND MARBLEHEAD POINT ALONG WITH CATAWBA ISLAND ON THE EASTERN SHORES. THE NATIONAL WEATHER SERVICE WILL CONTINUE TO MONITOR THIS SITUATION AND IF NEEDED...WILL ISSUE COASTAL FLOOD WATCHES AND OR WARNINGS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR THE LATEST ON THIS COASTAL FLOODING POTENTIAL. $$ LOMBARDY
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this coastal flood statement went out at Feb 13, 12:40 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 13, 12:40 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE CLEVELAND OH
1240 PM EST TUE FEB 13 2007
.AVIATION(18Z-18Z)...
STORM ON TRACK. SHOULD SEE IFR OR LIFR THRU THE AFTERNOON AND
EVENING HOURS CONTINUING THRU THE NIGHT. WITH FRONTOGENESIS
INCREASING THIS AFTERNOON...EXPECT THE HEAVIEST SNOW TO ACTUALLY
FALL IN THE LATE AFTN AND EARLY EVENING...ESPECIALLY
MFD/CLE/YNG/ERI. STILL LOOKS LIKE SOME ICE PELLETS FOR CAK AND
PERHAPS MFD LATE THIS AFTERNOON INTO TONIGHT AT 850MB TEMPS RISE TO
NEAR 0C...BUT THE REMAINDER OF THE AREA SHOULD STAY ALL SNOW. ONE TO
TWO INCHES PER HOUR POSSIBLE THIS EVENING. BLIZZARD OR NEAR BLIZZARD
CONDITIONS LIKELY FDY AND TOL AREAS AND MAYBE EVEN MFD THIS AFTN AND
TONIGHT. SEE SHORT TERM UPDATE DISCUSSION FOR FURTHER DETAILS.
&&
.SHORT TERM UPDATE (THIS AFTERNOON AND TONIGHT)...
THE STORM IS UNDERWAY...AT LEAST FOR THE SOUTHERN AND WESTERN AREAS.
HEAVY BANDED SNOW OVER SOUTHERN OHIO/INDIANA WILL MOVE NORTH TODAY
AND SET UP OVER NORTHERN OHIO TONIGHT. ALTHOUGH SNOW HAS BEEN
RELATIVELY LIGHT CLOSE TO LAKE ERIE INCLUDING THE TOL/CLE/ERI METRO
AREAS DUE TO DRY NE FLOW...EXPECT SNOW TO BECOME HEAVIER AND
STEADIER THIS AFTERNOON ACROSS THE NORTH. STILL EXPECT EVENING RUSH
HOUR TO HAVE UP TO 4 INCHES OF SNOW ACROSS THE FAR NORTH.
FRONTOGENESIS AND EPV PROGS SUGGEST A LAYER OF REDUCED STABILITY
WITH POSSIBLE BANDING SETTING UP OVER NORTHERN OHIO AS DRY MID LVL
AIR ALLOWS FOR LOW STATIC STABILITY. WOULD NOT BE SURPRISED TO SEE
1-3 INCH PER HOUR SNOWS THIS EVENING SOMEWHERE ACROSS NORTHERN OHIO
THIS EVENING. WILL NEED TO ALSO WATCH FOR POSSIBLE THUNDER THIS
EVENING WITH THE LOW STATIC STABILITY.
NORTHEAST WINDS WILL CONTINUE TO INCREASE ESPECIALLY ALONG AND WEST
OF I-71. SHOULD SEE NEAR BLIZZARD CONDITIONS AT TIMES THRU THE NIGHT
IN THIS AREA. WILL BE CLOSE TO BLIZZARD CRITERIA...AND WE MAY STILL
NEED TO UPGRADE TO BLIZZARD WARNING. FOR CAK/YNG/ERI AREAS...DO NOT
THINK WINDS WILL REALLY PICK UP UNTIL THIS EVENING...AND HAVE LEFT
MENTION OF BL/DR SNOW UNTIL TONIGHT.
IN THE UPDATE...HAVE OPTED TO KEEP SNOW AMTS THE SAME FOR MOST
AREAS...BUT EXPANDED THE 6-10 INCH FOR TODAY TO COVER MOST OF THE
SOUTHERN 1/2 OF THE FORECAST AREA. HAVE A REPORT FROM SHREVE OF 4
INCHES ALREADY AND 3.5 INCHES IN MINERVA...WITH UP TO 5 INCHES IN MT
VERNON PER RADAR SNOW ALGORITHM. AM A LITTLE WORRIED ABOUT THE TOL
AREA NOT SEEING HEAVY SNOW UNTIL LATE THIS AFTN...BUT SINCE THEY ARE
IN THE COLDER AIR THE SNOW GROWTH WILL ALSO BE BETTER EVEN WITH LESS
QPF SO WILL CONTINUE WITH 4-8 THERE BUT TOL WILL LIKELY BE ON THE
LOWER END.
OVERALL...AM THINKING 8-16 INCHES A REASONABLE NUMBER FOR STORM
TOTALS. ALSO THINK A FEW SPOTS MAY SEE 20+ INCHES...ESPECIALLY IF
THAT BANDING SETS UP. BEST CHANCE FOR THIS WILL BE FDY-MFD-YNG.
MODEL QPF HAS BEEN VERY CONSISTANT FOR THE PAST 2 DAYS IN SHOWING 1+
INCH LIQUID...WHICH WOULD IMPLY AT LEAST 10 INCHES OF SNOW FOR THE
ENTIRE AREA IF SLEET DOES NOT MIX IN.
&&
.AVIATION(12Z-12Z)...
INITIAL SNOW WITH THE STORM SYSTEM SPREADING IN AND WILL GET MORE
INTENSE AS THE DAY GOES ON...WIDESPREAD IFR AND LOWER FOR BOTH
CEILING AND VISIBILITY BY 17Z ACROSS THE FORECAST AREA. VISIBILITIES
1 MILE OR LESS WILL BE COMMON THIS AFTERNOON AND EVENING. MODELS
TRYING TO INDICATE SOME SLEET POSSIBLE MAINLY CAK, MFD AND YNG AREAS
THIS AFTERNOON AND EVENING...ELSEWHERE IT WILL BE COLD ENOUGH FOR
JUST SNOW. DRIER AIR WILL WORK IN TONIGHT AND THAT WILL CAUSE THE
VISIBILITIES TO IMPROVE SOME. WINDS WILL CONTINUE TO INCREASE TODAY
AND TONIGHT...CAUSING PLENTY OF BLOWING AND DRIFTING SNOW.
&&
.SHORT TERM (TODAY THRU WED)...
AMS FACTORS SUCH AS TRACK OF MID LVL LOW...FRONTOGENESIS AND QPF
CONT TO COME TOGETHER FOR HVY SN EVENT ACRS THE CWA. TRACK OF SFC
LOW FURTHER SE THAN YDA RUNS THUS KEEPING SURGE OF WRM AIR AT BAY.
STILL CUD HV SOME PL OR FZRA INTO THE SE BY LATE TDA AND TNGT BUT
EMPHASIS WL BE ON THE HVY SN WITH 8 TO 12 IN A GUD POSSIBILITY FOR
MOST AREAS. OVERALL FCST LOOKS GUD SO WONT NEED TOO MUCH CHGG.
TIMING OF WINTER STRM HEADLINES STILL SEEMS TO BE OKAY WITH RAMP UP
FM SW TO NE THIS MORN AND RAMP DOWN WED MORN AND AFTN.
NE WNDS ALREADY INCRG MANY PLACES ATTM AND WITH TRACK OF LOW FURTHER
SE SHUD HV NO PROB SEEING A DRIER SN FOR ALL BUT SE SO BLSN LIKELY
THRUT THE EVENT. WUD NOT BE SUPRISED IF SOMEONE IN THE REGION
DECIDES TO RAISE UP TO BLIZZARD WRN AT SOME PT BUT SO FAR ONLY SEEN
ONE REPORT OF HALF A MILE...OTRW GNLY SEEING 3/4 OR BETTER.
&&
.LONG TERM (WED NGT THRU MON)...
NOT MUCH HAS REALLY CHANGED SINCE YDAY AS FAR AS THE EXTENDED PERIOD
GOES. STILL SUM DIFFS BETWEEN MODELS WITH ECMWF CERTAINLY THE MOST
CONSISTENT FROM RUN TO RUN. FORTUNATELY THE GFS ENSEMBLE MEAN IS
SIMILAR TO THE ECMWF AND WILL BE FOLLOWED TODAY. BASICALLY THE
PATTERN REMAINS UNCHANGED FOR MOST OF THE PERIOD WITH TROFINESS
CONTINUING IN THE E AND A MEAN UPPER RIDGE IN THE W. NW FLOW WL
CONT INTO THE WEEKEND AND COULD SEE SUM LAKE EFFECT IN NW TO W FLOW
ON THU AND FRI. WEAK LOW PRES COULD AFFECT REGION ON SAT WITH A
SMALL CHANCE FOR SOME WARM AIR ADVECTION SNOW AHEAD OF SYSTEM. MORE
SNOW CHANCES ON SUN AS ANOTHER FRONTAL SYSTEM MOVES THRU. SURFACE
RIDGE WILL FINALLY BUILD IN ON MON BRINGING AN END TO PRECIP THREAT
AND PUSHING TEMPS TO CLOSE TO NORMAL. START OF THE EXTENDED PERIOD
WILL BE VERY COLD WITH SUBZERO TEMPS POSSIBLE ON THU AND FRI. TEMPS
WILL AVERAGE A GOOD 10 TO 15 DEG BELOW NORMAL THU THRU SUN.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 7 AM TUESDAY TO 12 PM EST WEDNESDAY
FOR OHZ010>013-020>023-032-033.
WINTER STORM WARNING FROM 4 AM TUESDAY TO 12 PM EST WEDNESDAY
FOR OHZ003-006>009-017>019-027>031-036>038-047.
WINTER STORM WARNING FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR OHZ014-089.
GALE WARNING LAKE ERIE
PA...WINTER STORM WARNING FROM 10 AM TUESDAY TO 4 PM EST WEDNESDAY
FOR PAZ001>003.
GALE WARNING LAKE ERIE
&&
SHORT TERM UPDATE...MRD
SHORT TERM...ADAMS
LONG TERM...KUBINA
AVIATION...MRDHazardous weather outlook, Feb 13, 5:35 AM EST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 535 AM EST TUE FEB 13 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-141045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 535 AM EST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A MAJOR WINTER STORM WILL MOVE UP THE OHIO VALLEY TODAY AND TONIGHT SPREADING HEAVY SNOW ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. BY THE TIME THE SNOW TAPERS OFF WEDNESDAY ACCUMULATION SHOULD RANGE FROM 8 TO 16 INCHES WITH SOME HIGHER TERRAIN LOCATIONS POSSIBLY SEEING AS MUCH AS 20 INCHES. WINDS GUSTING TO NEAR 35 MPH WILL ALSO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW CAUSING NEAR BLIZZARD CONDITIONS MAKING TRAVEL SLOW AND HAZARDOUS. WINTER STORM WARNINGS ARE IN EFFECT FOR THE ENTIRE AREA INTO WEDNESDAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ADAMS
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 2:00 PM EST | Blizzard Warning | CLE | Crawford, Erie, Hancock, Huron, Lucas, Ottawa and 4 more | 14 hr |
Nearby
Coastal Flood Statements in Ohio, 2007Every coastal flood statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.